Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 400, NWS Wichita, KS

August 9, 2011Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 9, 2011, 11:02 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 11:02 PM CDT (04:02 UTC)
Expired
Aug 9, 2011, 11:54 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:15 PM CDTHAIL 0.758 S Gorham, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS53 KICT 100402
SVRICT
KSC009-167-100500-
/O.NEW.KICT.SV.W.0400.110810T0402Z-110810T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES SOUTHEAST OF VICTORIA...OR 14 MILES SOUTHWEST OF
  RUSSELL...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALATIA...SUSANK...HOISINGTON AND MILBERGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3885 9904 3868 9848 3866 9848 3836 9871
      3861 9904 3884 9905
TIME...MOT...LOC 0402Z 302DEG 41KT 3873 9901
WIND...HAIL 60MPH 1.00IN

$$

ES
4 follow-up statements
393 
WWUS53 KICT 100416
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT TUE AUG 9 2011

KSC009-167-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-BARTON KS-
1116 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND SOUTHWESTERN RUSSELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF GALATIA...OR 13 MILES SOUTHWEST OF
RUSSELL...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALATIA...SUSANK...HOISINGTON AND MILBERGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3882 9905 3882 9893 3868 9848 3866 9848
      3836 9871 3861 9904
TIME...MOT...LOC 0416Z 303DEG 28KT 3872 9895
WIND...HAIL 60MPH 1.00IN

$$

HOWERTON
451 
WWUS53 KICT 100428
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT TUE AUG 9 2011

KSC009-167-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-BARTON KS-
1128 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND SOUTH CENTRAL RUSSELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUSANK...OR 14 MILES
SOUTH OF RUSSELL...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SUSANK AND HOISINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3870 9896 3878 9886 3868 9848 3866 9848
      3836 9871 3859 9901
TIME...MOT...LOC 0428Z 299DEG 33KT 3865 9878
WIND...HAIL 60MPH 0.75IN

$$

HOWERTON
962 
WWUS53 KICT 100439
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT TUE AUG 9 2011

KSC167-100449-
/O.CAN.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-
1139 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RUSSELL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
      3836 9871
TIME...MOT...LOC 0439Z 299DEG 33KT 3860 9867

$$

KSC009-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
BARTON KS-
1139 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BARTON
COUNTY UNTIL MIDNIGHT CDT...

AT 1137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF SUSANK...OR 18 MILES NORTH OF GREAT
BEND...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN BARTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
      3836 9871
TIME...MOT...LOC 0439Z 299DEG 33KT 3860 9867
WIND...HAIL 60MPH 1.00IN

$$

HOWERTON
173 
WWUS53 KICT 100454
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT TUE AUG 9 2011

KSC009-100504-
/O.CAN.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
BARTON KS-
1154 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
      3836 9871
TIME...MOT...LOC 0454Z 299DEG 33KT 3853 9852

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:27 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 9, 6:27 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE AUG 9 2011

.UPDATE...

WEAKED GRIDS TO INCREASE POPS SOONER. STORMS ALREADY GOING IN
NORTHWEST KS AND SIMPLE EXTRAPOLATION WOULD PUT THEM ENTERING
NORTHWEST CORNER OF FORECAST AREA AROUND 0100 UTC. HRRR SEEMS TO
HAVE THE RIGHT IDEA...ALTHOUGH STORMS ARE CURRENTLY ABOUT 2 HOURS
AHEAD OF ITS SCHEDULE. MORE UPDATES PROBABLE AFTER PERUSING 0000
UTC DATA. OF NOTE...RUC/NAM AND TO LESSER EXTENT GFS APPEAR TO
HAVE BOGUS DRY 850MB BULLSEYE OVER FORECAST AREA OUT OF THE BOX
WHICH LIKELY AFFECTED THEIR SUBSEQUENT FORECAST OF THE BAROCLINIC
ZONE OVER THE AREA. BASED ON VISIBLE SATELLITE...BAROCLINIC ZONE
IS EVIDENT WITH EXPANDING ALTOCUMULUS CASTELLANUS. -HOWERTON

&&

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODELS OF LIMITED USE SO FAR...WITH HRRR ONLY MODEL CLOSE TO
ADDRESSING ONGOING CONVECTION. HAVE USED CONCEPTUAL MODEL WITH
STORMS CONTINUE TO TRACK DOWN BAROCLINIC ZONE. SUSPECT AFTER VERY
BRIEF LULL...INCREASING LOW LEVEL CONVERGENCE WILL ALLOW ADDITION
RAIN SHOWERS/THUNDERSTORMS TO DEVELOP BEHIND MCS AND THESE COULD
LINGER WELL INTO THE DAYLIGHT HOURS ON WED. WILL TREND FOR A BREAK
IN PRECIPITATION TOWARD THE END OF FORECAST. UNCERTAIN ON
CEILINGS/VISIBILITIES DURING THE LATE NIGHT/EARLY MORNING. IF
PRECIPITATION IS WIDESPREAD...COULD SEE MVFR CONDITIONS OVER MUCH
OF THE AREA. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 9 2011/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CONVECTIVE INTENSITY AND TRENDS
TONIGHT THROUGH WED AFTERNOON.

SYNOPSIS:
IN THE UPPER LEVELS CURRENTLY HAVE A NUMBER OF WAVES AFFECTING THE
CONUS. ONE IS SLIDING THROUGH THE NORTHERN GREAT LAKES REGION WITH
ANOTHER APPROACHING THE PACIFIC NW. MEANWHILE ANOTHER PIECE OF
ENERGY IS EJECTING OUT OF THE NORTHERN ROCKIES AND IS MOVING OUT
ACROSS THE NORTHERN PLAINS. AT THE SURFACE LOW PRESSURE IS SITUATED
OVER NORTHEAST CO WITH ANOTHER SHOT OF COOLER AIR PUSHING SOUTH
ACROSS THE NORTHERN PLAINS.

TONIGHT-WED:
STORMS HAVE STARTED TO DEVELOPED OVER SW NEBRASKA ALONG THE
SOUTHWARD MOVING COLD FRONT. THIS IS ALSO IN AN AREA OF STRONG LOW
LEVEL CONVERGENCE JUST NORTHEAST OF THE SURFACE LOW. STORMS ARE
EXPECTED TO BECOME MORE NUMEROUS IN COVERAGE EARLY THIS EVENING OVER
SW NEBRASKA/NW KS AS ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE
310-315K LAYERS RAPIDLY INCREASES. IT IS LIKELY BY 03Z THERE WILL BE
A LARGE MCS TRACKING SOUTHEAST ACROSS NORTH-CENTRAL KS. EVEN THOUGH
ELEVATED INSTABILITY IS NOT THAT GREAT...UNSEASONABLY STRONG MID AND
UPPER WINDS SHOULD ALLOW FOR SOME MARGINALLY SEVERE STORMS WITH
WINDS BEING THE MAIN THREAT. THE MAIN QUESTION IS GOING TO BE THE
TRACK OF THIS MCS AND RIGHT NOW AM KEEPING WITH THE THINKING THAT
THE NE PORTION OF OUR FORECAST AREA WILL HAVE THE BEST CHANCE FOR
DECENT STORM COVERAGE WITH ICT ON THE SW FRINGES. BOTH THE GFS AND
NAM ARE ALSO HINTING AT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT
AFTER 09Z FOR AREAS SOUTH OF HWY 400 AS STRONG INSTABILITY SURGES
INTO THE AREA. FEEL THE BEST THREAT FOR VERY LARGE HAIL WILL BE WITH
THIS SECONDARY AREA OF DEVELOPMENT LATE TONIGHT DUE TO THE PRESENCE
OF MORE INSTABILITY.

BY SUNRISE WED THIS MCS WILL BE ONGOING OVER EAST-CENTRAL KS WITH AN
OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON HOURS
APPROACH.

THE OTHER MAIN STORY FOR WED WILL BE THE COOL MAXES. HIGHS ON WED
WILL LIKELY BE THE COOLEST HIGHS WE HAVE EXPERIENCED IN OVER TWO
MONTHS.

WED NIGHT-FRI NIGHT:
SOME SCATTERED CONVECTION MAY LINGER ACROSS SE KS WED NIGHT AS SOME
WEAK 850-700MB THETA-E ADVECTION MOVES SOUTHEAST. HOWEVER CONFIDENCE
IN THIS OCCURRING IS LOW. BY THU AFTERNOON THE SURFACE HIGH WILL BE
SITUATED OVER CENTRAL MO AS MOISTURE STARTS TO WORK BACK ACROSS THE
HIGH PLAINS. WITH SOME WEAK SUBSIDENCE OVER THE AREA AND THE BEST
RETURN MOISTURE OVER THE HIGH PLAINS...WENT AHEAD AND TOOK OUT POPS
DURING THE DAY THU. 850-700MB MOISTURE TRANSPORT AND THETA-E
ADVECTION WILL GET CRANKED UP THU NIGHT AS THE SURFACE HIGH
CONTINUES TO SLIDE EAST. THIS WILL RESULT IN THE POTENTIAL FOR SOME
SCT CONVECTION. THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND
STORMS WILL BE FOR THE FRI-FRI NIGHT TIME PERIOD. THIS IS WHEN BOTH
THE GFS AND NAM ARE FORECASTING STRONG SHORTWAVE ENERGY TO DIVE OUT
OF THE NORTHERN ROCKIES AND ACROSS THE MISSOURI VALLEY DURING THE
DAY FRI.

SAT-TUE:
THIS STRONG SHORTWAVE WILL PULL DOWN SOME MORE COOLER AIR WHICH WILL
SETUP A BEAUTIFUL WEEKEND ACROSS THE AREA WITH NEAR OR SLIGHTLY
BELOW NORMAL TEMPS. A SLOW WARMUP WILL OCCUR AS WE HEAD INTO THE
MIDDLE OF NEXT WEEK...BUT NOTHING LIKE HAVE EXPERIENCED FOR MUCH OF
THE SUMMER. PRECIP WILL ENTER BACK INTO THE FORECAST FOR SUN NIGHT
AS THE SURFACE HIGH SLIDES EAST...GETTING US BACK INTO A WARM
ADVECTION PATTERN.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

QUIET/VFR AVIATION WEATHER EXPECTED THROUGH A GOOD PORTION OF THE
EVENING. BY LATE EVENING...A COMPLEX OR TWO OF THUNDERSTORMS IS
EXPECTED TO TRACK SOUTHEAST INTO NORTHERN/CENTRAL KS...LIKELY
AFFECTING KRSL-KSLN BY 04-07Z...IN RESPONSE TO STRONG 850-700MB
WARM/MOIST ADVECTION. THIS ACTIVITY...ALONG WITH THE POTENTIAL FOR
ADDITIONAL DEVELOPMENT...WILL THEN LIKELY AFFECT KHUT-KICT-KCNU
AFTER 07-08Z. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE ALL
AREAS...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...HEAVY
RAIN AND FREQUENT LIGHTNING. WIDESPREAD THUNDERSTORM ACTIVITY
SHOULD LINGER WELL PAST DAYBREAK.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  81  65  84 /  60  50  20  10
HUTCHINSON      67  78  64  84 /  70  50  20  10
NEWTON          66  77  63  84 /  80  60  20  10
ELDORADO        66  80  63  84 /  70  60  30  10
WINFIELD-KWLD   70  85  66  85 /  50  50  30  10
RUSSELL         64  75  62  83 /  70  40  10  10
GREAT BEND      65  77  63  84 /  50  40  10  10
SALINA          66  75  63  83 /  80  50  10  10
MCPHERSON       66  77  63  84 /  80  60  10  10
COFFEYVILLE     70  84  66  84 /  50  70  40  10
CHANUTE         67  79  63  84 /  50  80  40  10
IOLA            66  76  62  83 /  40  80  30  10
PARSONS-KPPF    69  82  65  84 /  50  70  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 9, 10:43 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT TUE AUG 9 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1043 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA
TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS MAY BE SEVERE
WITH DAMAGING WIND GUSTS UP TO 70-80 MPH...LARGE HAIL UP TO GOLF
BALLS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH
WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING
OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL
WILL BE POSSIBLE.

STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY
STORMS
THAT OCCUR THROUGH THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS
OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/LAWSON

In the hours before

Local storm report, Aug 9, 10:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             HUTCHINSON              38.07N 97.91W
08/09/2011  E0.88 INCH       RENO               KS   EMERGENCY MNGR

&&

SGS
Local storm report, Aug 9, 10:27 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
08/09/2011  E70 MPH          RENO               KS   EMERGENCY MNGR

            70 MPH WINDS IN NORTH HUTCHINSON.

&&

SGS
Local storm report, Aug 9, 10:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             1 E BUHLER              38.14N 97.75W
08/09/2011  E1.00 INCH       RENO               KS   EMERGENCY MNGR

1027 PM     TSTM WND GST     1 E BUHLER              38.14N 97.75W
08/09/2011  E70 MPH          RENO               KS   EMERGENCY MNGR

&&

SGS
Local storm report, Aug 9, 10:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             1 NE HUTCHINSON         38.08N 97.90W
08/09/2011  E1.00 INCH       RENO               KS   EMERGENCY MNGR

1030 PM     TSTM WND GST     1 NE HUTCHINSON         38.08N 97.90W
08/09/2011  E90.00 MPH       RENO               KS   EMERGENCY MNGR

&&

SGS
Local storm report, Aug 9, 10:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             BUHLER                  38.14N 97.77W
08/09/2011  E1.00 INCH       RENO               KS   EMERGENCY MNGR

            ZERO VISIBILITY DUE TO HEAVY RAIN AND HAIL.

1037 PM     TSTM WND GST     BUHLER                  38.14N 97.77W
08/09/2011  E70 MPH          RENO               KS   EMERGENCY MNGR

&&

SGS
Local storm report, Aug 9, 10:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     BUHLER                  38.14N 97.77W
08/09/2011  E90 MPH          RENO               KS   EMERGENCY MNGR

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
Aug 9, 8:38 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice52 min
Aug 9, 8:51 PM CDTTornado WarningICTBarton, Ellsworth, Russell24 min
Aug 9, 9:20 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice40 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice51 min
Aug 9, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice60 min
Aug 9, 10:35 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Sedgwick55 min
Aug 9, 11:22 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
Aug 9, 11:56 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Aug 10, 2:42 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Aug 10, 3:09 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, McPherson, Rice, Saline51 min
Aug 10, 3:43 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice62 min
Aug 10, 4:19 AM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.